Doctor insights on:
Can Antibiotics Make You Feel Bloated
I have been bloated all day everyday for the last 2-3 weeks. I was on an antibiotic during that time, but seems worse since I stopped taking it.?
Why have I been bloating for 6 months straight? I've been bloated for 6 months straight, it has never stopped nor gotten any better. I never changed anything in my diet and I did take an antibiotic 6 months ago but I started bloating after I took the last
You may be dealing with a colitis, irritable bowel, an unknown allergy, or lactose intolerance. I am not quite sure if your symptoms are related to the antibiotic you were taking or merely a coincidence. Regardless see your primary care doctor and possible a GI doctor (gastroenterologist) for evaluation, work up and treatment.
Best of luck. ...Read more
I was on Xifaxan (rifaximin) for 2 weeks. It made my stomach area bloat with water. I finished the antibiotic 6 days ago but am still bloated. Why? Is this normal
I'm not sure if my antibiotic is causing me to be bloated or if it may be fluid. Very uncomfortable. I have cirrhosis and irritable bowel syndrome?
See ur hepatologist: Hi, to distinguish between fluid retention ; antibiotic as a cause of ur abdo swelling you will need a physical exam by the doc who is familiar with you. Antibiotics can change the gut flora and cause bloating but so can fluid retention. I usually encourage my cirrhotics 2 keep a daily weight diary. If u feel bloated but no increase in weight then it's gaseous. Hope this helps. ...Read more
Using probiotic for few months, finished bactrim (sulfamethoxazole and trimethoprim) ds for inflamed cyst while on it became bloated and still am can itbe from antibiotic while on probtc?
Abdominal Bloating: 36 year old gentleman with a past medical history significant for GERD and cyst treated with Bactrim (sulfamethoxazole and trimethoprim) while on antibiotics. Abdominal bloating can happen for several reasons. While taking Bactrim (sulfamethoxazole and trimethoprim), the important thing to know is that the antibiotic can cause severe diarrhea, fever. Now that you have finished your course, studies show probiotic use may decrease antibiotic associated diarrhea. ...Read more
Power of probiotics: Antibiotic use is usually associated with eliminating "good bacteria" dr your colon which then may promote overgrowth of other opportunistic bacteria. These produce gas as they consume micronutrients in the colonic lumen. The easy solution us to take probiotics along with antibiotics and also take antibiotics judiciously only if there're is a true evidence of a bacterial infection as indicated ...Read more
I'm taking antibiotics & bloating. I was prescribed an antispasmodic & probiotic but I'm still in pain. How can I ease the bloat?
Depends on cause: What you describe sounds like you are being treated for H. Pylori (a bacteria) or bacterial overgrowth syndrome a form of IBS. Your persistent problem could be an intolerance like that to lactose or soy. You may have a stomach moving too slowly to rid of the air you swallow. Try removing dairy, soy, gluten from your diet. Discuss with your MD. See GI specialist if you haven't done so yet. ...Read more
The bloat is huge this week and have exhaustion. The doc I met today heard me coughing more (cough is for more than a month) and prescribed antibiotics and pred for bronchitis but said lungs sounded clear. Does that sound right?
Bronchitis: Bronchitis and asthmatic bronchitis usually presents with abnormal chest examination showing what is called rhonchi and wheezes. Occasionally steroids are prescribed for a persistent hacking cough with clear chest examination and this is considered an asthma equivalent. Your physician can answer your question best, however. ...Read more
Consider probiotics: Since your antibiotics may have altered gut flora. Also, bloating/gas may reflect malabsorption, intake of poorly digested food, foods known to promote gas (beans, fizzy drinks). Sometimes its more complicated--a stomach emptying too slowly, bacterial overgrowth syndrome, delayed intestinal function, partial obstruction from any cause, infection, rectum problems, ; pelvic pathology outside gut. ...Read more
I was diagnosed with a UTI been on antibiotics for three days. My stomach continues to bloat. I have pain in my right side when I begin to urinate. Is this normal for a UTI? I'm female 31 and have had a tubal.
Need re-evaluation: While your symptoms may indicate a severe attack of urinary infection, it should be at least getting better with medication. If you see no improvement you may revisit your doctor and discuss if further analysis of Urine by culture is necessary to determine the exact medication for your type of bacteria. ...Read more
Can food poisoning cause stomach to swell and bloat and then develop a vaginal yeast infection if antibiotics are taken?
Yes to both: Antibiotics taken for food poisoning could alter the normal flora in the body in general and make the vagina more susceptible to infection with yeast. You may try over the counter remedy for vaginal yeast infection and if that does not work, it would be prudent to see your doctor. ...Read more
Side effects: Antibiotics can irritate the lining of your digestive tract. They also can kill the healthy bacteria in your intestines that keep everything in balance, leading to diarrhea and yeast infections. That's why it's important to only take antibiotics when they are medically indicated (i.e. For bacterial infections and not for viruses), and to take them correctly and finish the full course when you do. ...Read more
Possibly: Some antibiotics can cause patients to become dizzy, fatigued or drowsy while taking them. Please check the side effect pamphlet accompanying your prescription. Always see how you feel while on any medication before you decide to operate any heavy machinery. ...Read more
Can cereal with 2% milk make you feel bloated ever since I started eating that with my cereal I've been bloated?
Maybe: If you do not usually drink milk, any kind of milk can cause bloating if you are lactose intolerant. If you switched from skim or regular mild to 2% then I don't think that's the cause. Is your cereal high fiber? What else is going on in your diet? Talk with your doctor about this, and consider seeing a nutritionist for expert advice on healthy eating. ...Read more
Side effects: Some antibiotics can make you feel this way. Every medicine reacts in a slightly different way in different people. If it is not that bad, finish out the course of antibiotics, but if it is bothersome, call your doctor to switch your medicine. Feel better. ...Read more
Medication SEs: Yes. Of course.Get a more detailed answer ›
Does a lot of pop in one day like 4 cans can it make you feel bloated/you're stomach feeling as if it's stretched from the inside!?
With all that fizz?: Feeling full of "gas" may reflect malabsorption of food (like gluten, lactose), intake of poorly digested food, or choosing foods known to promote gas (beans, fizzy drinks). Sometimes its more complicated--a stomach emptying too slowly, bacterial overgrowth syndrome, delayed intestinal function, partial obstruction from any cause, infection, rectum problems, & pelvic pathology outside the gut. ...Read more
When having a uti do it make you feel bloated because the top part of my abdomen hurts as well and it feels bloated I can barely sit or stand?
Exam and Rx: Get examined and treated.Get a more detailed answer ›
Hi my husbund suffer from kidney stones and I was just wondering can it make you feel bloated as well as being sick he can't go to the toilet to do 2?
Should not feel: Bloated and constipation has nothing to do with kidney stones unless he was given a lot of anti-pain medication like morphine. Opiates certainly cause constipation and constipation can make one bloated. He needs to discuss this with his doctor. He may benefit from a laxative either by mouth or by suppository, or even an enema. ...Read more
Bloating: There is no instant relief ; time is usually the biggest cure. Sometime otc meds like gas-x (simethicon) can help. Gentle activity like walking or swimming can help gass pas through your system. Some people find a warm pad (such as the ones with rice or similar substances) that are placed in the microwave, are helpful when placed on abdomen during symptoms. Best treatment is avoiding triggers. ...Read more
Need more info:
If you are concerned about pregnancy, read the message below:
Conception, as defined by the generation of a fertilized ovum, occurs within day or so of the sex. However, it takes about 2-3 weeks for the embryo to make enough HCG to produce a positive pregnancy test. Blood test may be done a day after a missed period. Home pregnancy tests should be done 4-5 days after the missed period. If the result is negative repeat the test in 4-5 days. Use first morning urine and follow instructions for the test carefully. If you do not wish to be pregnant, use contraception all the time, every time. You may consider implanted contraceptive, or IUD.
Practice safe sex.
Get HPV vaccine. ...Read more
Yes, absolutely: Most of the time, appropriate use of antibiotic can be quite useful and save lives, but severe or even fatal allergic/ reaction can occur--rare but quite scarry is called steven-johnson syndrome (severe rash involving even the inside of mouth/eyes etc...This cause severe skin peeling, thus fluid loss and infections are significant concerns. So, use any med only if need to. Consult doc. Good luck. ...Read more
- Talk to a doctor online
- Will antibiotics make you bloated
- Do antibiotics make you bloated?
- Antibiotics make you feel sick
- Can vitamins make you bloated?
- Can a uti make you bloated?
- Do kidney stones make you feel bloated?
- Can antibiotic make you tired?
- Can antibiotics make you high?
- Can antibiotics make you feel nauseous?